MAUDE Adverse Event Report: AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE

AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE
Model Number FG1393
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Epistaxis (4458)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Risk of serious delayed bleeding identified in device labeling.
 
Event or Problem Description
The physician performed an uneventful rhinaer procedure on the patient.Topical anesthesia was used.Patient had a follow up one week after the procedure with a mid level provider and had no unusual concerns at that time.Second follow up was week two with treating physician, a flexible rhinolaryngoscopy with debridement was done.A small amount of bleeding was noted with crust removal but the bleeding was self-limited.One day later the patient complained of oozing.The patient reported feeling faint, sat down and hit her head.The patient presented to a nearby ed.A ct scan was performed (no report of significance) and the patient required a parietal laceration repair with 10 staples.The patient was instructed to follow up with cardiology.At this time nothing was required for epistaxis and patient was sent home.The next morning the patient had significant epistaxis and went back to the same ed.Bilateral anterior balloon packs were placed and there continued to be some oozing.The treating ent physician spoke with the ed doctor and accepted transfer to treating physician's ed.Once at hospital, txa was given and the bleeding stopped.An ecg revealed a right bundle branch block.The patient was admitted to im and an echocardiogram was ordered which was normal.Another ct was done and revealed no facial fractures, but opacification in the maxillary sinuses, greater on the left.72 hours after their placement, the packs were removed in the or.There was some oozing stopped with cautery, the physician reported that it was difficult to tell where the bleeding had originally come from.Some xerogel was placed in the nasal cavities.One week later, the patient presented for follow up and complained of congestion.Significant crusting was noted in the anterior nasal region were the packs had been placed.However, the posterior region where the procedure had been performed was healing well with no crusting.The anterior crusts were gently debrided.The patient was instructed to use antibiotic ointment and to follow up in the next few days.The patient followed up several weeks later and still had significant crusting, right side greater than the left side.The physician was able to gently debride the left side.The physician was able to endoscopically view all areas where the rhinaer procedure was performed - septal swell bodies, posterior inferior turbinate and pnn region - and these areas were healed and well mucosalized.The crusting remains only in the areas where the anterior packs were.
 
Event or Problem Description
Follow-up information: one month after the last follow-up report, the physician reported that the patient's crusting has improved.However, the patient has a large septal perforation.No further treatment for the perforation is planned at this time.The anterior inferior turbinates have healed well.The physician reported that the area treated with the rhinaer stylus was healed well, as it had been for some time.The physician attributes the perforation to most likely be a consequence of the nasal packing.

Brand Name
RHINAER STYLUS
Common Device Name
RADIOFREQUENCY PROBE
Manufacturer (Section D)
AERIN MEDICAL INC.
2565 leghorn st.
mountain view CA 94043
Manufacturer (Section G)
AERIN MEDICAL SINGAPORE PTE. LTD.
60 albert street #16-01
singapore 18996 9
SN   189969
Manufacturer Contact
shannon scott
2565 leghorn st.
mountain view, CA 94043
5122219956
MDR Report Key21607678
Report Number3011625895-2025-00004
Device Sequence Number21136571
Product Code GEI
UDI-Device Identifier08886479300238
UDI-Public08886479300238
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG1393
Device Catalogue NumberCAT1394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age76 YR
Patient SexFemale